Steroids for knee joint pain

Pain after a corticosteroid injection is not the norm, but it’s not abnormal either. I can’t speak to your situation, but I can say that occasionally patients will have what’s called “post injection flare” where the pain is worse for 2-3 days after the injection. I would tell patients to put ice on the area and as long as it’s not red, swollen or with discharge at the injection site, sit on it for a couple days to see if it resolves. If it’s not any better after 2-3 days, then come into the office. And just so you know, it does NOT mean the injection did or did not work correctly, and it does not matter which technique was used to get the steroid into the knee joint.

Although generally well tolerated, there are risks involved with a steroid injection. Infection and bleeding are risks with any injection. Though rare, a “flare” of increased pain after the injection can also occur. This flare generally subsides within 3 days. If this happens to you, call your doctor. Steroid injections can also raise your blood glucose level for a few days so if you have diabetes, you should discuss this potential risk with your doctor. There are other risks involved. For example, if you are on a blood thinner like warfarin, you may need to discontinue it prior to the injection.

Steroids for knee joint pain

steroids for knee joint pain


steroids for knee joint painsteroids for knee joint painsteroids for knee joint painsteroids for knee joint painsteroids for knee joint pain